Forum β€Ί Results & Progress

The unfortunate end to my Reta journey.

26 replies15 peopleOct 25, 2026β˜† Follow
Summary

Has anyone switched from retatrutide to tirzepatide for maintenance after developing a rash?

One user stopped retatrutide after a year due to a spreading rash and allodynia that persisted even at lower doses, planning to try low-dose tirzepatide instead for weight maintenance. Others noted skin symptoms often tie to glucagon receptor activity and agreed tirzepatide can handle maintenance without those effects. Some participants reported strong metabolic benefits and minimal sides on retatrutide, while the original poster also mentioned hair loss unique to that compound.

What this discussion establishesWhere people disagree

Whether retatrutide tends to be harder on the body overall or improves multiple health markers quickly

Still open

How fully the rash and hair loss will resolve once retatrutide clears or whether low-dose tirzepatide will fully prevent both

Nothing here is advice.

26 replies Β· 15 people
LevelCompass91archiveopening post17h

Been using Reta more than twelve months and mostly holding my weight steady this year. Early on I noticed a rash I figured was just my eczema acting up, but it spread everywhere and now I'm wondering if Reta is behind it. Last weekend I quit Reta and ordered Tirz to start next weekend. Weight is already gone so I just need something to hold it there. Hoping a low dose of Tirz will work without the rash. Anyone else moved from Reta to Tirz for maintenance and had decent results?

SteadySparrow75archive17h

Could be an allergy of some kind. What amount were you taking? Was the Reta checked for quality? Did you also get any tingling or burning feelings on your skin? Did the rash show up more around where you injected? Tirz seems like a sensible switch since most skin complaints with Reta seem tied to how it hits the glucagon receptors.

PlainAlder11archive17h

Haven't run into any itching or skin trouble myself. Plenty of people have moved over to Tirz from Reta once they reached maintenance. On that note I may need to lower my dose another 2 mg because the scale showed more loss than expected. I normally weigh on Friday but wanted to check something.

LevelCompass91archive16h
↳ replying to @SteadySparrow75

The Reta passed testing. I tried two different sources and got the same reaction both times. Went as high as 8 mg then dropped to 4 mg for maintenance. Allodynia was bad at the higher amounts but cleared once I lowered it. The rash didn't start near the injection spot. It began on my legs and arms, moved to my neck, and now covers most places except my back and stomach where I inject. I've had to take several rounds of antibiotics because the itching gets so bad the skin becomes infected. Can't keep dealing with it so switching makes sense.

GreenMeadow54archive16h

Tirz is probably the better choice for maintenance anyway. Reta puts more stress on the body. A low dose of Tirz can keep food noise down without the extra glucagon activity forcing your system to work harder.

SteadySparrow75archive16h
↳ replying to @LevelCompass91

That lines up with what has been reported in testing about Reta and skin problems. Impressive you stuck it out through everything. Any improvement in the skin after stopping a couple weeks ago? I'm a big supporter of Tirz. Good luck and keep us posted on how it goes.

SteadySparrow75archive16h
↳ replying to @PlainAlder11

It's interesting you keep seeing a steady drop even after lowering the dose. My own loss has flattened into a gentle curve down to goal and now basically stopped even though I stayed on the same amounts the whole time. Actually added sema on top and it's still a mystery.

LevelCompass91archive16h
↳ replying to @SteadySparrow75

I feel a bit odd for pushing through it that long. The itching has eased quite a bit and no new spots are appearing. Never had this issue on Sema or Cagri so I'm hoping Tirz will be similar. Also lost a lot of hair on Reta that the others didn't cause, and Minoxidil isn't helping, so maybe Tirz can sort that out too. Most of the weight came off on Sema but I stalled and switched to Reta hoping for more progress. Thought lowering the dose would help but it got worse instead, so Reta just doesn't suit me. I'll update once I'm settled on Tirz and the Reta has left my system.

GreyLantern71archive16h

Best of luck with the Tirz switch.

SlowLedger99archive16h
↳ replying to @GreenMeadow54

Tirz is what I mainly use for maintenance too. I only bring Reta back in if the scale starts creeping up. Sorry the rash ended it for her, that sounds rough.

IronKettle95archive14h
↳ replying to @SteadySparrow75

I'm 13 pounds from my second goal. Eating and exercise haven't changed. The compounds are the same but the scale has slowed down. Went six days with no movement, something I hadn't seen before. Not changing anything, just adjusting what I expect. Once at goal I'll keep the levels steady until something clearly needs tweaking.

PlainAlder11archive14h
↳ replying to @SteadySparrow75

Yeah the scale can drop suddenly. Maybe by Friday I'll be back to my usual weight unless I'm actually losing the belly and love handle fat. Those side handles are definitely getting smaller. I've taken over this thread enough.

BrightMeadow26archive14h

Could it be you got a batch with high endotoxins? That has happened before. There was a similar situation with Tirz earlier this year. What color caps were they?

LevelCompass91archive12h
↳ replying to @BrightMeadow26

It was Reta not Tirz and I bought from two different places with the same outcome. Guess my skin just doesn't tolerate Reta well.

BrightCompass57archive12h
↳ replying to @GreenMeadow54

In what way do you see Reta as hard on the system? My body responds well to it. It improved every blood marker, resting heart rate, blood pressure, A1C and so on.

AmberTimber37archive11h
↳ replying to @BrightCompass57

I had pretty much the same experience with Reta. Side effects stayed low and the benefits were great. Like many others my labs moved from mostly red flags in metabolic areas to mostly good readings. Cholesterol stayed above 200 though.

PlainMeadow28archive10h

I'd try combining Reta with Cagri or even better with Elora.

BrightMeadow26archive10h
↳ replying to @NorthWillow72

That's correct and I had the green capped version at the time. Yes I know you were on Reta, I just meant contamination can occur, but I didn't realize you had tried different sources. That really is unfortunate. Tirz it is then. Just watch out for older orange capped Tirz on sale. I think dropping the extra weight from the last couple decades is the biggest win. Has Reta changed your resting heart rate at all? It affected mine for a while but after a year it's back in the 70s. Started a statin recently. There's a gene-editing trial going on you might look into. They give one injection and it alters the cholesterol pathway for a year.

BrightCompass57archive10h
↳ replying to @BrightMeadow26

My resting heart rate actually dropped on Reta. I had a high rate before and I'm not exaggerating when I say Reta fixed everything. Of course the weight loss helped but after six weeks my bloodwork did a complete turnaround and my doctor was surprised, saying he'd never seen numbers improve that fast.

PlainAlder11archive8h
↳ replying to @BrightMeadow26

A recent study backs that up and I can confirm it. I used to sit around 72, went up to the 80s, then after 41 weeks settled back to 70-72. Retatrutide side effects from the trials include nausea in 43 percent, heart rate up about 6.7 bpm, and dysesthesia in 20.9 percent at the 12 mg dose. Not approved in the UK yet. The phase 2 trial showed a dose-related rise in resting heart rate. At 12 mg it averaged around 6.7 beats per minute, peaking near week 24 and easing back toward baseline by weeks 36 to 48. The glucagon component is likely why, since it raises resting energy use which tends to increase heart rate. That increase is higher than what's seen with Mounjaro or Wegovy.

↳ replying to @BrightMeadow26

I got Tirz from a source that should be fine though it costs more. My resting heart rate barely moved on Reta, stayed in the high 50s to low 60s. The rash is the only thing that caused real problems.

GreyFenwick31archive7h
↳ replying to @SteadySparrow75

I'd hate for that to happen after stocking up. I guess that's one of the risks though.

IronKettle44archive6h
↳ replying to @LevelCompass91 (opening post)

Best of luck. Credit to you for staying on Reta as long as you did. I personally disliked how it made me feel compared to Tirz. In Tirz we trust.

Related discussions

Add your experience

If you have tried it, this topic is still open. Sign in to reply β€” it takes a minute.